MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309642
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 309642, batch#: 4354836.It was reported that the bd luer-lok had leakage.The following information was provided by the initial reporter translated from french to english: verbatim: rcc received a complaint via email.Email(s) attached.Products are 305165 lot 2244945 and 309642 lot 4354836.Impact to employee has radioactive material it was reported multiple needles are leaking.To aid the investigation, two samples with no packaging blisters were received for evaluation by our quality tea.A visual inspection was performed with 10x magnification.There is a molding short shot a 5/16 "from the bottom of the needle hub.Each sample was then connected to a syringe with saline solution and there was leakage from the short shot.No other defects or imperfection were observed additional information provided: 1.Did the incident result in any adverse consequences or serious harm to a patient or healthcare worker? if so, please provide details.No 2.Please provide the exact date(s) the incident(s) occurred (in dd-mm-yyyy format).(b)(6) 2025.3.How many times did the incident described above occur? 3 times.4.Are you able to send us a sample of the product for investigation purposes? if so, can you provide us with the address of your establishment so that we can send you a return label? yes,(b)(4).
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - leakage.One sample and two photos were provided to our quality team for investigation.The sample was tested, and no leakage was observed.One photo shows box carton label with all applicable product information for batch 4354836, and second photo shows one loose syringe with the 21x1" needle attached is filled with an unknown clear fluid, and one drop of fluid on the side of the needle hub.The condition observed in the photo provided cannot be confirmed to have originated at the canaan manufacturing plant.It is recommended to hand tighten the needle onto the syringe prior to use.Furthermore, a device history record review was completed for provided lot number 4354836.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21610017
Report Number1213809-2025-00197
Device Sequence Number7755887
Product Code FMF
UDI-Device Identifier30382903096429
UDI-Public(01)30382903096429(11)241219(17)291130(10)4354836
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309642
Device Lot Number4354836
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown